MAUDE Adverse Event Report: THE FLEX COMPANY FLEX; REUSABLE MENSTRUAL CUP

THE FLEX COMPANY FLEX; REUSABLE MENSTRUAL CUP
Model Number 10045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Bacterial Infection (1735); Fever (1858)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer left a review on the company's website to report that they had been admitted to the hospital for ir drainage of a tubo-ovarian abscess (toa) after experiencing four days of fever and abdominal/pelvic pain.The customer was diagnosed with a large left toa and ir drainage was performed on their date of admission.Daily lab work was drawn, and the customer received iv antibiotics for three days while in the hospital.The customer was prescribed additional antibiotics after discharge to complete a 14-day course, and the drain was removed on (b)(6) 2023.The customer did not report experiencing any adverse symptoms or other issues after discharge from the hospital.The customer alleged that their infection and toa were linked to their menstrual cup use.Although the customer claims they had been using the device for approximately four months without issue before the incident, no information was provided regarding timing of the use of the device before the onset of symptoms.In addition, the limited medical records provided by the customer do not mention the device or any other source of the infection.Finally, based on a survey of publicly available research, toa is most commonly caused by untreated pelvice inflammatory disease.See: https://www.Medicalnewstoday.Com/articles/tubo-ovarian-abscess#what-is-it, ncbi.Nlm.Gov/books/nbk448125/.Therefore, no conclusive evidence exists to isolate the device as the direct cause of this event.The company advised the customer to discontinue use of the device and follow the instructions of their treating providers.The company made three additional good-faith efforts to obtain further medical records and information from the customer, however, they stopped responding to the company's outreach.The submission of this report is not an admission by the company that the use of the device in question caused or contributed to the customer event.

Brand Name
FLEX
Common Device Name
REUSABLE MENSTRUAL CUP
Manufacturer (Section D)
THE FLEX COMPANY
318 lincoln blvd
#204
venice CA 90291
Manufacturer (Section G)
SOUTHMEDIC INC.
50 alliance blvd.
barrie, on L4M 5 K3
CA   L4M 5K3
Manufacturer Contact
jacqueline piscitello
318 lincoln blvd.
#204
venice, CA 90291
4242092711
MDR Report Key18297947
Report Number3012971814-2023-00027
Device Sequence Number17924679
Product Code HHE
UDI-Device Identifier00851906007262
UDI-Public00851906007262
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number10045
Device Lot Number91089
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Initial Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age38 YR
Patient SexFemale